MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 CATH 132CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 CATH 132CM - US; CATHETER, THROMBUS RETRIEVER
Catalog Number INC-11129-132
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the thrombectomy procedure the subject catheter was used to retrieve the clot.During retrieval while the physician was pulling the subject catheter back, the tip of the subject catheter wasn¿t moving as it got fractured and unraveled.Patient¿s anatomy had average tortuosity.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection the catheter shaft was seen to be broken at 12cm from the catheter tip.The catheter shaft was seen to be stretched/damaged.The inner coil wind was seen to be exposed through the break in the shaft.The catheter shaft was seen to be kinked 28 and 36 cm from the tip.The catheter tip and hub were intact.Functional inspection was not required, as the break was confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported events ¿catheter shaft broken/fractured during use¿ and ¿catheter shaft stretched¿ were confirmed during analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The device was returned for analysis and the catheter shaft was seen to be broken/fractured, the catheter shaft was seen to be stretched/damaged.The inner coil wind was exposed through the break in the shaft.The catheter shaft was seen to be kinked/bent.The catheter tip and hub were intact.Therefore the as reported can be confirmed.The reported events ¿catheter shaft broken/fractured during use¿ and ¿catheter shaft stretched¿ as well as the analysed events ¿catheter shaft kinked/bent¿, ¿catheter shaft broken/fractured during use¿ and ¿catheter shaft stretched¿ will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
AXS VECTA 071 CATH 132CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer (Section G)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17950810
Report Number3008853977-2023-00041
Device Sequence Number6799458
Product Code NRY
UDI-Device Identifier07613327459234
UDI-Public07613327459234
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2026
Device Catalogue NumberINC-11129-132
Device Lot Number20901-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer12/29/2023
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BMX 96 SHEATH (PENUMBRA); TRAK21 MICROCATHETER (STRYKER); TREVO STENT RETRIEVER (STRYKER)
Patient SexUnknown